MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012535-100
Medical Device Problem Codes Malposition of Device (2616); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot level product quality issue.As there was no damage noted to the device during the inspection prior to use, it is possible that interaction with the anatomy and/or other devices prevented the shaft lumens from moving freely resulting in the reported physical resistance - thumbwheel; however, this cannot be confirmed.The investigation determined a conclusive cause for the thumbwheel difficulties cannot be determined.Manipulation of the compromised device resulted in the stent being inadvertently implanted outside the target lesion and in healthy tissue (reported stent malposition of device).As reported, the patient was subject to undergo an additional procedure in which a non-abbott stent was deployed to crush the absolute pro ses against the vessel wall and to treat the bifurcated lesion.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left external iliac artery.During the deployment of a 7x100mm absolute pro self-expanding stent (ses) the thumbwheel was noted to lock resulting in the stent being implanted outside the target lesion and in healthy tissue.Therefore, the patient was subject to undergo an additional procedure on (b)(6) 2025, in which a non-abbott stent was deployed to crush the absolute pro ses against the vessel wall and to treat the bifurcated lesion.There were no adverse patient sequela nor clinical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported thumbwheel physical resistance / sticking was able to be confirmed.The reported malposition of device was unable to be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot level product quality issue.As there was no damage noted to the device during the inspection prior to use, it is likely that interaction with the anatomy and/or inadvertent mishandling resulted in the noted multiple stent sheath kinks; thus preventing the shaft lumens from moving freely resulting in the reported physical resistance-thumbwheel/noted mechanical jam.Manipulation of the compromised device resulted in the stent being inadvertently implanted outside the target lesion and in healthy tissue (reported stent malposition of device).As reported, the patient was subject to undergo an additional procedure in which a non-abbott stent was deployed to crush the absolute pro ses against the vessel wall and to treat the bifurcated lesion.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9 correction - device available for evaluation updated.Subsequent to filing the previous report, the device was received for analysis.Therefore, d9 has been updated from no to yes.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21595076
Report Number2024168-2025-02617
Device Sequence Number8925340
Product Code NIO
UDI-Device Identifier08717648176098
UDI-Public(01)08717648176098(17)270531(10)4062461
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012535-100
Device Catalogue Number1012535-100
Device Lot Number4062461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American